I have suffered from anxiety/depression related symptoms for years now. The symptoms are: muscle pain (in cheek/jaw area) heart palpitations (not everyday), trembling hands (not always), breathlessness, headaches, and fatigue. Sometimes I just want to sit and stare at a wall. I've been to numerous docs and am now taking Lexapro and Ativan. I have no idea why this happens or when it'll zap me. I can go months feeling fine then, BAM it'll hit me and stay for a long time. After much searching for answers I had a thyroid test done. My T levels were "fine" per the doc but they found some nodules on my thyroid. I had them biopsied by an endochronologist and they turned out benign. I asked the endo if the nodules could be causing my numerous symptoms and he said "no, I don't think so". Plus he said my blood tests came back "normal".
Recently I've started to get the same feelings, specifically breathlessness, I feel like there's something in my throat that I always have to clear. I have headaches and cheek/jaw muslce tension that won't go away. I can't take deep breaths and feel like I'm going crazy. My lungs are fine according to the xrays. Again, I'm thinking it's anxiety/tension and I'm back on Benzos which help short term. I had another thyroid test done and he wants me to see another endocronologist. The thyroid ultra sound showed a solid hypoechoic nodule of 4mm at the middle third and another at 2cm at the lower pole. I feel like I've been there, done that and it's just a waist of time! Do you think there is any correlation between my anxiety/depression/tension problems and the thyroid nodules? Do you have any words of wisdom? I'm at wits end. thank you.
It doesn't sound like a thyroid problem, but more like a continuation of the anxiety. It seems that you are only using part of the therapeutic resources you could use. You are using anxiolytic medications. You should also go to counseling and find out what is going on below the surface. That will give you much more permanent relief than depending on medications.
There is no relation between your thyroid nodules and your anxiety symptoms as long as your T4, T3 and TSH levels are normal. The cause of your anxiety state is not physical but psychological. What you really need is psychotherapy. You can find plenty of information in this forum on CBT and medications for anxiety/depression.
Well I dont konw what to do guys. Last friday I got on Celaxa, and I got heart palpatations. I went to the ER and they did tests on me, my average was 86 so that is good they said. In the past I had anxiety attacks. I am not sure if they diagnosed me right. I can deal with anything but my heart beating fast. I dont know what to do guys. I feel so alone and I have been crying. I know crying wont help the heart relax but thats all I can do. I feel so alone, and depressed. Is there a way out!!
I also frequently get a rapid heartbeat. i know how scary it can be. you should go to a cardiologist to be on the safe side, but in the meantime, running your wrists under very cold water can help slow ur heartrate down when u feel it racing. if that doesnt work, dunking ur head in very cold water should. i know that might sound crazy, but it works!
Just a long-shot on the feeling that there's something in your throat -- do you keep yourself from saying things that are important to you to say?
But in keeping with the cold water treatment, you may or may not know of the multitude of behavior modification techniques which are tremendously useful for anxiety. For instance, one of the most useful mechanisms is not to attempt to block the anxiety reactions, but to flow with them. That is easier than it sounds, especially if you do it once, and find that you are, in fact, not going to die from your symptoms. It is too easy to become rigid, to try to block the feelings, and this only causes further stress.
Regarding the thyroid nodules and their effect. I, too, have been diagnosed with them...euthyroid multinodular goiter, to be exact...but, of course, my thyroid panel is within normal limits. Now, 'within normal limits' may not be true for you, or me, or others. Besides, these growths developed from SOMETHING, right? It IS unhelpful when one is just left with the fact of them, isn't it. There are physicians who will do a broader analysis. Personally, I either can't find them, or afford them. But I'll bet you dollars to donuts that eventually, the link will be discovered between endocrine-type symptoms, and many of the problems we experience.
Regarding the jaw pain and headaches though, as a separate issue. You have had an evaluation by a dentist to rule out a physical reason for that as in temporomandibular (jaw) joint (TMJ)problems? Just a thought. Take care.
I TOOK CELEXA 1 DAY! IT MADE ME SO NERVOUS I FELT LIKE I COULD JUMP OUT OF MY SKIN.MY STEP SON TAKE IT WORKS GREAT FOR HIM.MY DOCTOR JUST GAVE ME XANAX XR. SEEM TO WOOK GOOD,ONLY HAD IT A WEEK.HANG IN THERE AND KEEP ON YOUR DOCTOR TO TRY OTHER STUFF.I TOOK SERZONE FOR 2 YEAR WORKED GOOD BUT THEN THEY CAME OUT AND SAID IT CAN DAMAGE YOUR LIVER SO HE TOOK ME OFF IT.I'V HAD A HARD TIME FINDING SOMETHING THAT WORKS WITHOUT SIDE EFFECTS.HE GAVE ME WELBURTIN.I DON'T LIKE IT MAKES ME NERVOUS.KEEP THE FAITH THER SOMETHING OUT THERE THAT WILL WORK FOR YOU.IT JUST TAKES TIME AND A CARING DOCTOR.
You may want to consult a gastroenterologist. I had the same problem with not being able to swallow, food getting stuck. They ended up stretching my esophogus. It had narrowed considerably. I also had acid reflux. It seldom flares up anymore unless I eat something citric (oranges, tomatoes). Be conscious of what you are eating: if you eat something with high fat, like a milkshake and have problems with it feeling like you are being stabbed, it could be your gallbladder. Mine had to be removed after a shake! Stress can also cause the muscles in your esophogus to constrict, causing the choking feeling. A Gastro doc can give you something to help relax it. Carrots are the worst! Unfortunately, ER docs only look at the obvious and expect you to follow up with SOME KIND OF DOC, of course they can't advise on which kind! You are NOT nuts! Best of luck!
I am currently doing research for an upcoming book which deals with the side effects and withdrawals people have experienced from Effexor XR and other (like) anti-depressants. I am interested in receiving any information current or former users would like to share concerning their experiences with these drugs. Please email me @:
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.